I was tested for the antibodies and found out that I have Hashimoto’s Thyroiditis.
Then I had an ultrasound and learned that my thyroid is enlarged and the surface is no longer smooth.
I was getting ready to start treatment for Hepatitis C.
My doctor told me that I would need to have lab work done regularly to monitor my thyroid function while on treatment.
07/2/2009 TSH 0.98 08/24/2009 TSH 0.76 04/20/2010 TSH 0.43 (one month before treatment)
05/16/2010 (started Interferon, Ribavirin) 06/14/2010 TSH 3.23 (one month after I started treatment)
09/06/2010 TSH 6.13 (Started thyroid medication) 11/01/2010 TSH 10.00 (Treatment ended.)
My doctor said that I would probably always have to take thyroid meds. Due to the treatment my thyroid was no longer working and because I have Hashimoto’s it would likely not recover. This seemed to be the case as I had my labs done regularly over the next year. I continued to take thyroid medication. 112mcg Daily
My (TSH 1.46) (Free T4 1.37) on 02/27/2012 my doctor said that I no longer needed to have labs done so often and to watch for all the symptoms and any sign of problems and if everything seemed okay then have my labs done again in a year.
One year later 02/25/2013 (TSH <0.01) (Free T4 1.8) My doctor had me start taking 112mcg 4 days a week only half a pill three days a week. Labs done again 03/27/2013 TSH <0.01 Free T4 1.5
Changed my dose to only half a pill daily 88mcg. One month later 04/24/2013 TSH <0.01 free T4 1.5 My Doctor said to stop taking my thyroid meds all together. Two weeks off med TSH 0.02 Free T4 1.2
Now one month off med 05/23/2013 TSH 0.04 Free T4 0.09 email from doc. free T3 also test 4 antibodies for Graves.
I guess I thought that when I reduced the amount of medication I was taking that my numbers would reflect the change. Then when I stopped taking it all together?? still barely changed What is happening to me?
This is autoimmune thyroid disease - potentially triggered by the interferon. You may have swung from a hypo/hashi picture to a hyper/graves picture - that is what your doctor is testing for. It may be that being off the synthroid completely for 2-3 months will normalize things as well.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.